Annual Planning Meeting 2016

AGENDA

IMOS-10 – Annual Planning Meeting

Hotel Grand Chancellor, Hobart

8-10 March 2016

 

Attendees – Facility and Sub-Facility Leaders, Operator Representatives, Node and Deputy Node Leaders, Directors of key Research Partnerships, IMOS Office staff, IMOS Advisory Board (if they are able), and other invited guests

Day 1 – Tuesday 8 March 2016

StartDurationSubjectSpeakers
12:0060 minLUNCH ON ARRIVAL
1:005 minWelcome, and purpose of the meetingIan Poiner
1:0510 minJourneys - We’ve been on one, and it looks like continuing…Tim Moltmann
1:15

30 min

15 min

Planning for a second decade (part 1 of 3) - Context, and Introduction

DISCUSSION

Tim Moltmann

all

2:00

20 min

10 min

Bluewater & Climate Node - SWOT analysis

DISCUSSION

Node leadership

all

2:30

20 min

10 min

WAIMOS Node – SWOT analysis

DISCUSSION

Node leadership

all

3:00

30 min

AFTERNOON TEA
3:30

20 min

10 min

INVITED TALK #1

The Tropical Pacific Observing System (TPOS) 2020 Project – implications for Australia, lessons for IMOS

DISCUSSION

Susan Wijffels

all

4:00

30 min

30 min

Planning for a second decade (part 2 of 3) – Structure

DISCUSSION

Tim Moltmann

all

5:00Close Day 1
 
7:00LateDINNER – Hotel Grand Chancellor
Day 2 – Wednesday 9 March 2016

StartDurationSubjectSpeakers
8:3030 minCOFFEE ON ARRIVAL
9:00

30 min

 

15 min

INVITED TALK #2

Joining the edges of interdisciplinary oceanography – a case study from NSW

DISCUSSION

Jeff Dambacher

all

9:45

20 min

10 min

NSW IMOS Node – SWOT analysis

DISCUSSION

Node leadership

all

10:15

20 min

10 min

SAIMOS Node - SWOT analysis

DISCUSSION

Node leadership

all

10:4530 minMORNING TEA
11:15

20 min

 

25 min

Planning for a second decade (part 3 of 3)

- Priorities
- Dependencies, process, Timeframe

DISCUSSION

Tim Moltmann

 

all

12:00

20 min

 

10 min

Building a marine microbial component into IMOS – from little things, big things grow

 

DISCUSSION

Lev Bodrossy
Torsten Thomas

all

12:30

10 min

5 min

Larval fish – why has ichthyoplankton started at selected NRS sites?

DISCUSSION

James Smith (for Iain Suthers et al)

all

12:45

45 min

LUNCH
1:30

20 min

10 min

QIMOS Node – SWOT analysis

DISCUSSION

Node leadership

all

2:00

20 min

10 min

SEA-IMOS Node – SWOT analysis

DISCUSSION

Node leadership

all

2:3045 min

Task Team Updates

 

 

 

Mark Baird, Jason Everett
Tom Tull, Bronte Tilbrook
David Antoine, Thomas Schroeder

3:1530 minAFTERNOON TEA
3:45

15 min

 

30 min

PANEL DISCUSSION #1
Ecosystem essential variables (EOVs) – National and international perspectives

Background paper

DISCUSSION

Louise Newman
Nic Bax
Patricia Miloslavich
Ana Lara-Lopez
all

4:30

20 min

 

10 min

INVITED TALK #3 (held on Day 3)
National Marine Science Plan – National Marine Technology Development Roadmap

DISCUSSION

Lyndon Llewellyn

all

5:00Close Day 2
 
5:30
6:00
7:00
30 min
60 min
30 min

Buses to Government House
OFFICIAL RECEPTION CELEBRATING 'THE FIRST DECADE OF IMOS'
Buses from Government House

7:30lateInformal dinner back at Hotel Grand Chancellor for those who have the stamina
Day 3 – Thursday 10 March 2016

StartDurationSubjectSpeakers
8:3030 minCOFFEE ON ARRIVAL
9:0015 minChecking in re 'Planning a second decade' – 
We've provided a lot of information in the first day and a half. Are we ready t begin discussing 'what next'?
Tim Moltmann
Ian Poiner
9:15

20 min

10 min

Review of the IMOS Integrated Benthic Ecology program

DISCUSSION

Stefan Williams, Ana Lara-Lopez
all
9:45

10 min

5 min

The Australian national Mooring Network – you need to know we've changed the governance, and why.

DISCUSSION

Craig Steinberg, Emma Sommerville

all

10:00

15 min

 

30 min

GROUP DISCUSSION #1
Is the IMOS National Reference Station (NRS) network a backbone capability, which enables us to answer national scale science questions? Or is it a 'representative' set of heavily sampled regional sites for which the primary rationale is answering regional questions which may, or may not, 'scale up'.

DISCUSSION

Background paper

Topic introduced by the IMOS office

all

10:45

30 min

MORNING TEA
11:15

20 min

10 min

Acoustic Animal Tracking Database: From detections, to species, to high impact ecosystem science – how is it going?

DISCUSSION

Rob Harcourt et al

all

11:45

10 min

20 min

GROUP DISCUSSION #2 (discussion not held)
Ocean remote sensing – should IMOS have a national backbone capability in coastal ocean colour, coastal altimetry?

DISCUSSION

Topic introduced by the IMOS office

all

12:15

10 min

5 min

The Australian Forum for Operational Oceanography – why is IMOS so involved, and why is it so important? (presentation not given)

DISCUSSION

Tim Moltmann

all

12:3030 minSum up and agreed actions
meeting close
Tim Moltmann
Ian Poiner
1:00
LUNCH